Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 42, NWS Tallahassee, FL

August 25, 2008Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this river flood warning at Aug 25, 2008, 1:42 PM EDT for Gadsden County, Leon County, Florida. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Aug 25, 2008, 1:42 PM EDT (17:42 UTC)
Expired
Sep 14, 2008, 9:36 AM EDT
In force
20 days
Issued by
NWS Tallahassee, FL
Flood severity
Moderate

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Concord (CR 12) (CONF1).

Action stage
33 ft
Minor stage
36 ft
Moderate stage
38 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02328522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 25, 10:45 AM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 25, 10:45 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1045 AM EDT MON AUG 25 2008

.UPDATE...FAY REFUSES TO GIVE UP WITH RAINBANDS SURGING NORTH
ACROSS THE WESTERN CWA FROM THE GULF OF MEXICO. LOW LEVEL SHEAR
ASSOCIATED WITH THE BANDS CONTINUES TO BE JUST GREAT ENOUGH TO
ALLOW FOR STORM ROTATION AND ISOLATED TORNADOES. UPDATED THE ZONES
EARLIER TO INCLUDE TORNADO WATCH AND TO UP POPS TO CATEGORICAL
OVER WESTERN ZONES. UNCERTAINTY EXISTS OVER HOW FAR EAST THE BAND
WILL PROGRESS. WILL CONTINUE TO MONITOR CLOSELY AS HEAVY RAIN WITH
THIS BAND WOULD SPELL FLASH FLOOD TROUBLE EAST OF THE APALACHICOLA
RIVER IF IT MOVES FAR ENOUGH EAST.

&&

.AVIATION...MOIST SLY FLOW WILL PROMOTE WIDESPREAD MVFR TO LOCAL
IFR CIGS ACROSS THE AREA OVERNIGHT. SCT SHWRS/TSTMS AND MVFR
CIGS/VSBYS WILL DEVELOP FROM LATE MORNING THROUGH THE AFTERNOON.

&&

.MARINE...WINDS OVER THE WESTERN WATERS HAVE INCREASED TO 15 TO 20
KNOTS THIS MORNING AND HAVE EXPANDED EXERCISE CAUTION HEADLINE TO
NEARSHORE WATERS. OTHERWISE...NO SIGNIFICANT CHANGE PLANNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  86  73  87  73  90 /  70  30  50  20  50
PANAMA CITY  83  76  85  76  87 /  80  40  50  30  50
DOTHAN       84  72  84  72  89 /  80  50  60  30  50
ALBANY       86  72  87  73  90 /  70  40  60  30  50
VALDOSTA     88  73  88  72  90 /  50  30  40  20  50
CROSS CITY   88  73  88  73  89 /  40  20  30  10  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

CAMP/GODSEY
Hazardous weather outlook, Aug 25, 3:03 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 AM EDT MON AUG 25 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-260915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
303 AM EDT MON AUG 25 2008 /203 AM CDT MON AUG 25 2008/

...A TORNADO WATCH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR
COFFEE...DALE AND GENEVA COUNTIES IN SOUTHEAST ALABAMA...
AND FOR COASTAL WALTON...INLAND WALTON...HOLMES...WASHINGTON
AND BAY COUNTIES...

...RESIDENTS ALONG THE OCHLOCKONEE RIVER IN GADSDEN AND LEON
COUNTIES SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND SECURE
PROPERTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
ALTHOUGH TROPICAL DEPRESSION FAY IS WELL WEST OF THE LOCAL AREA...
BANDS OF RAIN WITH EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE
TRI-STATE AREA. SOME OF THESE BANDS HAVE THE POTENTIAL TO PRODUCE
STRONG TO SEVERE STORMS AND EVEN TORNADOES...ESPECIALLY THIS MORNING
ACROSS THE WESTERN MOST COUNTIES OF SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE. RIVER FLOODING REMAINS A CONCERN ESPECIALLY ON
THE OCHLOCKONEE RIVER NEAR HAVANA IMPACTING GADSDEN AND LEON
COUNTIES. LOCALIZED LAND FLOODING ALSO REMAINS POSSIBLE IN SPOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE RAIN CHANCES WILL REMAIN UP THROUGH THE FIRST HALF OF THE WEEK
AS FAY STALLS WEST OF THE AREA. A RETURN TO NORMAL CONDITIONS WILL
BE EXPECTED THROUGH THE SECOND HALF OF THE WORK WEEK AND INTO THE
WEEKEND AS FAY LIFTS OUT TO THE NORTHEAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO BOTH SEVERE WEATHER
AND FLOODING CONCERNS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Aug 25, 10:10 AM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EDT MON AUG 25 2008

ALZ067-251515-
HENRY-
910 AM CDT MON AUG 25 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 1015 AM CDT

AT 905 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HEADLAND...MOVING NORTHEAST
AT 18 MPH.

PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF ABBEVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 25, 10:29 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1029 AM EDT MON AUG 25 2008

ALZ069-GAZ142-251530-
EARLY-HOUSTON-
929 AM CDT MON AUG 25 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EARLY COUNTY IN SOUTHWEST
GEORGIA AND HOUSTON COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 1030 AM CDT/1130 AM EDT/

AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINSEY TO
COTTONWOOD...OR ALONG A LINE EXTENDING FROM HEADLAND TO COTTONWOOD...
MOVING NORTHEAST AT 16 MPH.

THESE STORMS WILL BE NEAR...
  ASHFORD BY 940 AM CDT.
  COLUMBIA BY 1015 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 25, 10:43 AM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EDT MON AUG 25 2008

FLZ011-GAZ155-251545-
JACKSON-SEMINOLE-
943 AM CDT MON AUG 25 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JACKSON COUNTY IN NORTH
FLORIDA AND SEMINOLE COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 1045 AM CDT/1145 AM EDT/

AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
COTTONWOOD TO 11 MILES WEST OF BLOUNTSTOWN...MOVING EAST AT 23 MPH.

THESE STORMS WILL BE NEAR...
  DONALSONVILLE BY 1140 AM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 25, 10:59 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1059 AM EDT MON AUG 25 2008

GAZ120-251530-
QUITMAN-
1059 AM EDT MON AUG 25 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 1130 AM EDT

AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF GEORGETOWN...MOVING NORTH AT 41
MPH.

THIS STORM WILL BE NEAR...
  GEORGETOWN BY 1105 AM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Aug 25, 11:05 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      ALMA                    30.61N 83.91W
08/23/2008                   JEFFERSON          FL   LAW ENFORCEMENT

            MAJOR FLOODING DUE TO TROPICAL STORM FAY ON A LARGE FARM
            IN ALMA. OVER 2 FEET OF STANDING WATER IN SOME LOCATIONS
            ON THE FARM.

&&

GOULD
Special weather statement, Aug 25, 12:35 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1235 PM EDT MON AUG 25 2008

GAZ123-125-144-145-251730-
BAKER-CALHOUN-DOUGHERTY-MITCHELL-
1235 PM EDT MON AUG 25 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR
BAKER...CALHOUN...DOUGHERTY AND MITCHELL COUNTIES IN SOUTHWEST
GEORGIA...

* UNTIL 130 PM EDT

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST
AT 38 MPH.

THIS STORM WILL BE NEAR...
  NEWTON BY 1250 PM EDT.
  5 MILES NORTHWEST OF BACONTON BY 105 PM EDT.
  PUTNEY BY 115 PM EDT.
  ALBANY BY 120 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:05 AM EDTSpecial Marine WarningTAE85 min
Aug 25, 7:24 AM EDTSpecial Marine WarningTAE2 hr
Aug 25, 7:53 AM EDTSevere Thunderstorm WarningTAEWalton37 min
Aug 25, 9:18 AM EDTSevere Thunderstorm WarningTAEBay, Washington42 min
Aug 25, 9:26 AM EDTSpecial Marine WarningTAE2 hr
Aug 25, 9:49 AM EDTAreal Flood AdvisoryTAEBay, Holmes, Jackson, Walton, Washington116 min
Aug 25, 11:30 AM EDTFlash Flood WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more32 hr
Aug 25, 5:50 PM EDTSpecial Marine WarningTAE40 min
Aug 25, 6:03 PM EDTTornado WarningTAEJackson, Washington27 min
Aug 25, 6:29 PM EDTSpecial Marine WarningTAE61 min
Aug 25, 6:50 PM EDTTornado WarningTAEJackson25 min
Aug 25, 7:47 PM EDTSpecial Marine WarningTAE43 min
Aug 25, 7:01 PM EDTTornado WarningTAEBaker, Dougherty20 min
Aug 25, 7:14 PM EDTTornado WarningTAEEarly30 min
Aug 25, 8:12 AM EDTSevere Thunderstorm WarningTAEDale, Geneva, Houston48 min
Aug 25, 8:58 AM EDTTornado WarningTAEDale32 min
Aug 25, 10:22 AM EDTTornado WarningTAEHenry27 min

Nearby

River Flood Warnings in Florida, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.